MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OBTRYX II TRANSOBTURATOR MID-URETHRAL SLING SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR

BOSTON SCIENTIFIC CORPORATION OBTRYX II TRANSOBTURATOR MID-URETHRAL SLING SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Model Number M0068505110
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erosion (1750); Unspecified Infection (1930); Pain (1994); Urinary Tract Infection (2120); Prolapse (2475); Dyspareunia (4505); Unspecified Tissue Injury (4559)
Date of Event 11/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block b3 date of event: the exact event onset date is unknown.The provided event date of november 6, 2018, was chosen as a best estimate based on the date of mesh implant.Block e1: this event was reported by the patient's legal representation.The implanting physicians are: dr.O(b)(6) (primary) and dr.(b)(6) (co-surgeon) (b)(6) hospital (b)(6) the explanting physician is dr.(b)(6) (b)(6) hospital (b)(6) block h6: the following imdrf patient codes capture the reportable events of: e2006 - erosion.E2330 - pain.E1405 - dyspareunia.E1906 - infection.E1310 - urinary tract infection.The following imdrf impact codes capture the reportable events of: f1903 - mesh removal block h11: the device was not returned for evaluation; therefore, a technical analysis could not be performed.With all available information, bsc concludes that the reported adverse events are known risks of the surgical procedure.Therefore, the investigation concluded that the most probable root cause for this complaint is known inherent risk of device which indicates that the reported adverse event is known and documented in the labeling.
 
Event or Problem Description
It was reported that the patient underwent a total vaginal hysterectomy procedure where an obtryx ii system - halo was implanted on (b)(6) 2018, for the treatment of pelvic organ prolapse and stress urinary incontinence.During the same procedure, bilateral salpingectomy, right oophorectomy, mccall culdoplasty, posterior vaginal repair, transobturator midurethral sling and cystoscopy were also performed.Following the implantation, on (b)(6) 2025, the patient was diagnosed with complication of the vaginal mesh, rectocele, pelvic relaxation due to midline cystocele, disease of urinary tract, exposed transvaginal mesh, and dyspareunia.She underwent cystoscopy, excision of vaginal mesh, transvaginal removal of tot (transobturator) mesh sling, anterior and posterior colporrhapy repair with perineal repair, vaginal reconstruction after sling removal and rectocele repair.The patient had experienced pain in the vaginal area, dyspareunia, and exposed and presumed infected foreign body in the vaginal cavity.During the procedure, the mesh was found to be exposed, suggesting that the vaginal tissue may have been buttonholed during the original tot placement.A section lateral to the midline incision showed a full-thickness fold of visible mesh.A foley catheter was placed, and a vasoactive solution with vasopressin was injected into the anterior vaginal wall for hydrodissection.Given the difficulty of office examination and cystoscopy had been limited due to the patient's modesty and overall, pain, an intraoperative cystoscopy was performed after removal of the foley catheter to further evaluate the urethra and bladder.The bladder was emptied, the foley catheter removed, cystoscopy performed, and the foley was replaced afterwards.Cystoscopy was then performed, the bladder was systematically examined revealing no mesh within the bladder, bladder neck, or urethra; however, the urethra was notably friable, with a gland that had an open neck at the 7 o'clock position in the distal urethra.The cystoscope was removed, the foley catheter replaced, and the bladder drained.A midline incision measuring approximately 1.5 cm was made about 1 cm from the meatus and clearly still in the mid urethral.Dissection was carried laterally on the right all the way to the rami, where a capsule over what looked like the suspected mesh location was noted.A transverse incision was made to release the mesh from the vaginal epithelium, followed by a transverse incision from the midline to the exposed mesh on the left.The vaginal wall was microdissected off the exposed mesh, creating a partial cruciate incision in the vaginal epithelium that required later reconstruction.The vaginal tissue was freed up and the dissection carried up to the rami on the left side, with mesh was seen through its capsule.Fine metzenbaum were used to release the capsule and reveal the mesh, which was most easily to do this on the patient's midline or toward the right side.Once mesh was mobilized anteriorly, dissection the underside was made and a peanut dissector was used to pass behind.The mesh was lifted from the vaginal well, encircled with a vessel loop, then the mesh was held with counter traction until it was able to be excised all the way to the underside of each rami and then slipped back to the other side of it.Following mesh excision, disrupted tissue planes, including the capsule from where the sling was and some bulbospongiosus, were re-approximated and reconstructed, achieving hemostasis.The vaginal wall was reconstructed, and the foley catheter remained in place.The anterior wall appeared intact, and no cystocele repair was performed, as the patient had minimal prolapse on exam.Attention was then placed to the posterior vaginal wall and rectocele repair.Allis clamps were applied distally and proximately on the posterior vaginal wall.Vasopressin was used for hydrodissection, and a 4 cm incision was made.Lateral walls vaginal epithelium was dissected off the pubocervical fascia, and the recum was reduced.Hemostasis was obtained and there was large skin blood vessels that needed to be addressed, which were superficial and near the proximal skin edge.Additionally, small air bubbles were noted, raising concern for possible rectal injury.The area was irrigated and submerged, and repeated manipulation was performed to evaluate for extraluminal air leakage.One evaluation found a small but significant arterial blood vessel bleeding and suture ligated it.Hemostasis was obtained and no further air bubbles or bleeding were observed on the rest evaluations, and no rectal injury was suspected.The earlier air was assumed from the bulb syringe or from the manipulation of a dry raytex sponge.Furthermore, the patient's right leg was noted to be displaced from the stirrup.The leg was undraped, repositioned, resecured appropriately, and the surgical team changed gowns and gloves.Sterility of the vaginal operative field was maintained throughout.The rectum was then further reduced, and the tissue edges were trimmed and reapproximated.The perineal repair was not performed due to concern for postoperative dyspareunia.Cosmetic repair was good, and the suture line remained intact.Hemostasis was adequate.The patient transferred to recovery in stable condition.The excised mesh was sent as a specimen and cystoscopic images were obtained.The patient was discharged to the pacu.She was briefly hold and monitor to concern for possible eye irritation from scratching.She remained in pacu until the eye drops were working to improve her eye discomfort.Pain had appeared to be tolerable.The patient was taught by the nurses on administration of lovenox and was discharged with a 10-day course.The patient and her spouse were counseled on the need for adequate post operation ambulation and call parameters about bleeding.The foley catheter will be removed in the office in few days.

Brand Name
OBTRYX II TRANSOBTURATOR MID-URETHRAL SLING SYSTEM
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key25167130
Report Number2124215-2026-26028
Device Sequence Number10524128
Product Code OTN
UDI-Device Identifier08714729837565
UDI-Public(01)08714729837565(17)210612(10)22246221
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K121754
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/12/2021
Device Model NumberM0068505110
Device Catalogue NumberM0068505110
Device Lot Number0022246221
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2026
Initial Report FDA Received Date05/14/2026
Date Device Manufactured06/13/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age48 YR
Patient SexFemale